MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER
Model Number 1012453-15
Medical Device Problem Codes Difficult to Remove (1528); Difficult to Advance (2920); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned for analysis.The reported difficulty to advance and difficulty to remove could not be confirmed due to the condition the device was received from the account.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.The investigation was unable to determine a conclusive cause for the reported difficulty to advance and difficulty to remove from the guide wire.There is no indication of a product quality issue with respect to manufacture, design or labeling.Na.
 
Event or Problem Description
It was reported that the procedure was to treat a de novo lesion in the proximal to mid left anterior descending (lad) artery.A hi-torque (ht) balance middleweight (bmw) universal ii guide wire was advanced successfully and pre-dilatation was performed using multiple non-abbott balloons.The mid lad was further treated using a 3.5x38mm xience sierra stent and was post dilatated with a 3.5x12mm nc trek balloon per standard procedure.The proximal lad was treated successfully using a 4.0x28mm xience sierra stent, however, post-dilatation per standard procedure was attempted but the 4.0x15mm nc trek could not be advanced possibly due to the guide wire.Another 4.0x15mm non-abbott non-compliant (nc) balloon and another 5.0x12mm nc trek balloon were used to complete the procedure.There was no adverse patient effect and there was no clinically significant delay in the procedure.Returned device analysis identified that there was a longitudinal tear in the inner member 4.9cm proximal to the proximal balloon seal for a length of 0.5mm.There was a longitudinal tear in the outer member 5cm proximal to the proximal balloon seal for a length of 0.5mm.The account was not aware of the tear.It was confirmed that the failure to cross was due to interaction with guide wire and there was resistance during removal with the guide wire but was removed independently.No additional information was provided.
 
Additional Manufacturer Narrative
Subsequent to filing the initial report, update to mfg narrative: visual analysis was performed on the returned device.The reported difficulty advancing and difficulty removing was unable to be confirmed due to the returned device condition.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.Based on the reported information and evaluation of the returned device, the reported difficulty advancing and difficulty removing appears to be related to procedural circumstances.The location of the tear/puncture noted in the guidewire lumen and exiting the outer member is consistent with a puncture from the guidewire.It is likely that while advancing the nc trek over the guidewire, the distal shaft of the nc trek was bent or angled such that the proximal end of the guidewire punctured through the shaft resulting in difficulty advancing and resistance during removal from the guidewire.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.H6: investigation conclusions code 4315 removed; 4307 added.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key17058776
Report Number2024168-2023-05849
Device Sequence Number15587579
Product Code LOX
UDI-Device Identifier08717648152078
UDI-Public08717648152078
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model Number1012453-15
Device Catalogue Number1012453-15
Device Lot Number21011G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/12/2023
Supplement Date Received by Manufacturer07/26/2023
Initial Report FDA Received Date06/05/2023
Supplement Report FDA Received Date07/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
3.5X38MM XIENCE SIERRA STENT; 4.0X28MM XIENCE SIERRA STENT; INTRAVASCULAR ULTRASOUND (IVUS)
Patient SexUnknown